Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 20, 2006, 2:47 AM EDT for Schenectady County, New York. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2006, 2:47 AM EDT (06:47 UTC)
- Expired
- Aug 20, 2006, 4:15 AM EDT
- In force
- 88 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Schenectady County, NY
The radar
The Albany radar (KENX), 27 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:00 AM EDT | FLASH FLOOD | Schenectady, NY | WATER RESCUE CORNER OF FOSTER AND LANG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 200648 FFWALY NYC093-200815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 247 AM EDT SUN AUG 20 2006 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM * UNTIL 415 AM EDT * AT 242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM SEVERAL THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NISKAYUNA...GLENVILLE...ROTTERDAM JUNCTION...EAST GLENVILLE AND ALPLAUS EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. LAT...LON 4276 7415 4278 7383 4288 7391 4294 7406 $$ KL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:27 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 19, 9:27 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 927 PM EDT SAT AUG 19 2006 .SHORT TERM /REST OF TONIGHT/... HEAVIEST PRECIP THIS EVENING HAS OCCURRED ACROSS THE SOUTHERN TIER OF NY WHERE PRECIP TOTALS OF 1-1.5 INCHES HAVE BEEN OBSERVED. HERE IN THE ALY HSA...MULTI SENSOR PRECIPITATION ESTIMATES HAVE BEEN NO MORE THAN 0.20 INCH. 18Z GFS DID NOT DO A BAD JOB IN PINPOINTING THE HEAVIER SOUTHERN TIER PRECIP. THIS AREA OF ENHANCED PRECIP IS ASSOCIATED WITH A STRENGTHENING LOW LEVEL JET /VWP AT BGM AND ENX SUPPORT THE GFS IDEA OF INCREASING JET OVERNIGHT/. THE GFS SHOWS THIS JET...WHICH WAS ORIENTED E/W ACROSS THE SOUTHERN TIER...TAKING A LEFT HAND TURN ORIENTING N/S ACROSS E NY INTO W NEW ENGLAND OVERNIGHT. TAKING A CUE FROM THE GFS PLAN TO CONTINUE CATEGORICAL POPS ACROSS SOUTHERN AND EASTERN ZONES...BUT SCALE TO CHANCE /SCT/ POPS ACROSS NORTHWEST ZONES. A LOOK AT 00Z ALY SOUNDING SHOWED ESSENTIALLY MOIST ADIABATIC LAPSE RATES WITH MEAGER CAPE. HOWEVER...SOME LIGHTNING HAS OCCURRED WITH THE PREVIOUSLY NOTED LOW LEVEL JET. AND WITH THE JET EXPECTED TO STRENGTHEN OVERNIGHT...WILL KEEP A CHANCE OF TSRA IN THE FORECAST WITH CATEGORICAL POPS. NO CHANGES FOR REST OF FORECAST. && .PREV DISCUSSION... /ISSUED 331 PM EDT SAT AUG 19 2006/ SHORT TERM /TONIGHT THROUGH TUESDAY/... RAIN SPREADING OVER THE REGION NOW...AND SATELLITE IMAGERY SHOWS CLOUD TOPS BECOMING ENHANCED...SO RAIN WILL INCREASE IN INTENSITY OVERNIGHT AS WELL. FEW ISOLATED LIGHTNING STRIKES IN SOME OF THE ENHANCED RAIN TODAY...AND NEW CONVECTION IN WESTERN PA...SO EVEN THOUGH NOT TOO UNSTABLE OVERNIGHT...WITH LOW LEVEL FORCING INCREASING IN THE FORM OF INCREASING BOUNDARY LAYER WARM ADVECTION AND LOW LEVEL JET SPEED CONVERGENCE...KEEPING SOME THUNDER IN FORECAST OVERNIGHT. RAIN COULD BE LOCALLY HEAVY BUT QUICK MOVEMENT OF SYSTEM...AND MREF/SREF PRECIPITABLE WATER GUIDANCE/ANOMALIES AS WELL AS SREF PLUMES SUGGEST NO WIDESPREAD FLOOD POTENTIAL. ANY QPF/HYDROLOGY DETAILS WILL BE BELOW IN THE HYDROLOGY SECTION. SUNDAY AND SUNDAY NIGHT...MAIN AREAS OF RAIN WILL EXIT SOUTHERN AND CENTRAL AREAS FIRST...AS SOME SEMBLANCE OF A DRY SLOT OVERTAKES THE AREA...BUT NORTHERN AREAS LIKELY TO STAY IN THE CLOUDINESS AND PERIODS OF RAIN...ON THE NORTH SIDE OF THE SURFACE AND 850 MB LOWS. UPPER DYNAMICS...SOME INSTABILITY AND FAIRLY RAPID LOW LEVEL COOLING/DRYING SUGGESTS SOME SCATTERED CONVECTION WILL DEVELOP ALONG THE COLD FRONT AND TRACK EAST AND SOUTH DURING THE AFTERNOON AND EVENING. SOME LINGERING OF PRECIPITATION WILL CONTINUE IN FAR NORTHERN AREAS UNTIL UPPER SYSTEM EXITS OVERNIGHT SUNDAY NIGHT. BY SUNRISE...ALL AREAS WILL BE DRY AND COOLING. LOWS SUNDAY NIGHT LIKELY IN THE UPPER 40S IN COLDER SPOTS IN ADIRONDACKS...AND 50S MOST EVERYWHERE ELSE. STRONG BOUNDARY LAYER WINDS AND SUBSIDENCE MAY KEEP AREAS IN THE MOUNTAINS A BIT BREEZY SUNDAY NIGHT...AND WINDS EVEN IN VALLEYS MAY NOT GO CALM. MONDAY LOOKING LIKE A SUNNY DAY WITH TEMPERATURES NEAR NORMAL AND WINDS AGAIN APPROACHING BREEZY IN MANY AREAS. MONDAY NIGHT AND TUESDAY...COOL MONDAY NIGHT WITH LOWS IN THE MID 40S ADIRONDACKS AND CATSKILLS...AND 50S MOST OTHER AREAS. HIGHS TUESDAY AGAIN AROUND NORMAL. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... DECENT CONSENSUS IN LONG RANGE GUIDANCE FOR NEXT FRONTAL BOUNDARY TO CROSS THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY WITH PERHAPS EVEN MORE OF AN INDICATION THAT WERE HEADED TOWARD AUTUMN. FRONTAL SYSTEM LOOKS RELATIVELY MOISTURE STARVED...BUT SOME ISOLATED/SCATTERED SHOWER ACTIVITY POSSIBLE ASSOCIATED WITH THE STRONG LOW LEVEL COOLING/DRYING. AFTER THE FRONT TRACKS THROUGH... LOW TEMPERATURES WEDNESDAY AND THURSDAY NIGHT COULD BE WIDESPREAD 40S...WITH SOME 30S IN THE ADIRONDACKS. HIGHS IN THE 60S AND 70S WEDNESDAY AND THURSDAY. BY FRIDAY MODERATION...AND SOME INDICATION OF QUICK BOUNDARY LAYER WARMING THURSDAY NIGHT AND FRIDAY...SO WILL HAVE TO KEEP AN EYE FOR POTENTIAL RAIN CHANCES ASSOCIATED WITH THAT. THEN ANOTHER SYSTEM APPROACHES POTENTIALLY FOR NEXT WEEKEND. AVIATION... PREDOMINATELY VFR CONDITIONS WITH AREAS MVFR -SHRA REST OF THIS AFTERNOON. SOME ISOLD THUNDERSTORMS NOT OUT OF THE QUESTION BEFORE SUNSET ESPECIALLY SOUTHERN THIRD OF AREA. CONDITIONS DETERIORATE TO MOSTLY MVFR IN SHRA BR OVERNIGHT WITH AREAS IFR +RA FG. CONDITIONS IMPROVE TO VFR AGAIN DURING MORNING SUNDAY...ESPECIALLY IN POU...AND POSSIBLY ALB...WITH SLOWER IMPROVEMENT AT GFL. AS FOR WINDS...SOUTHERLY WINDS TONIGHT SHIFTING TO SOUTHWEST AFTER SUNRISE SUNDAY...THEN WEST TOWARD NOON SUNDAY. WIND SPEEDS SUNDAY GENERALLY IN THE 10 TO 15 KNOT RANGE WITH AN OCCASIONAL GUST TO 25KT. HYDROLOGY... CURRENT EXPECTATIONS ARE FOR 1-2 INCHES OF RAINFALL OVER A 24 HOUR PERIOD ACROSS NORTHERN PORTIONS OF HSA...WITH LESS TO THE SOUTH. AS LONG AS THIS OCCURS OVER A 3-6 HOUR PERIOD OR LONGER...DO NOT ANTICIPATE MANY PROBLEMS DUE TO DRY ANTECEDENT CONDITIONS. HOWEVER...SHOULD ANY HEAVIER SHOWERS/TSTMS BEGIN TO TRAIN...AND RAINFALL RATES EXCEED 1 INCH/HOUR...OR ACCUMULATE TO 4 INCHES/3 HOURS...THEN AT LEAST SOME SMALL STREAM FLOODING COULD OCCUR. SYSTEM STILL BEARS WATCHING...ESPECIALLY GIVEN HIGH PRECIPITABLE WATER VALUES OF SLIGHTLY OVER 2.0 INCHES. RIVER FLOODING DOES NOT APPEAR TO BE A PROBLEM...WITH RISES OF 1 TO 3 FEET CURRENTLY FORECAST. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...OKEEFE
Hazardous weather outlook, Aug 19, 9:58 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 958 PM EDT SAT AUG 19 2006 NYZ032-033-038>040-042-043-082-083-210200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- SOUTHEAST WARREN- 958 PM EDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADIRONDACKS...AND MOHAWK VALLEY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS SUNDAY. HEY WILL MOVE FROM WEST TO EAST AT 25 TO 30 MILES AN HOUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ001-025-NYZ041-047>054-058>061-063>066-084- VTZ013>015-210200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 958 PM EDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...CAPITAL DISTRICT...MID HUDSON VALLEY...CATSKILLS AND SOUTHERN VERMONT. .DAY ONE...TONIGHT THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT. THE THUNDERSTORMS WILL FORM RANDOMLY... EMBEDDED IN WIDESPREAD SHOWERS. THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 20 TO 25 MILES AN HOUR. THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORMS WILL FORM ALONG A COLD FRONT AND WILL MOVE FROM WEST TO EAST AT 25 TO 30 MILES AN HOUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. OKEEFE
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.